North Dakota, 2015High Wind in North Dakota, November 18 to 19, 2015
November 18 to 19, 2015 · NWS BIS · 36 events in 36 counties and zones
A strong clipper-type system swept through the region on November 18th, with high northwest winds occurring in its wake. The winds gradually diminished in the late evening hours of November 18th into the early morning hours of November 19th.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong clipper-type system swept through the region on November 18th, with high northwest winds occurring in its wake. The winds gradually diminished in the late evening hours of November 18th into the early morning hours of November 19th. The strongest winds occurred near Garrison, McLean County, where gusts to 73 mph were recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Nov 18, 8:29 AM CST, 31 minutes earlier.
Area forecast discussion, Nov 18, 8:29 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
829 AM CST WED NOV 18 2015
.UPDATE...
ISSUED AT 824 AM CST WED NOV 18 2015
ISSUED A FREEZING RAIN ADVISORY ACROSS PORTIONS OF CENTRAL NORTH
DAKOTA THROUGH 17 UTC GIVEN OBSERVED TRAFFIC IMPACTS THIS MORNING
AND THE EXPECTED CONTINUATION OF A NARROW BAND OF FREEZING RAIN
ASSOCIATED WITH THE WARM FRONT...WITH WIDESPREAD TEMPERATURES IN
THE 20S AHEAD OF THE BOUNDARY.
UPDATE ISSUED AT 809 AM CST WED NOV 18 2015
CHANGES TO POPS AND CLOUD COVER WERE MADE TO REFLECT THE LATEST
RADAR AND SATELLITE DATA.
UPDATE ISSUED AT 653 AM CST WED NOV 18 2015
JUST RECEIVED TWO REPORTS OF FREEZING RAIN FROM MOUNTRAIL COUNTY.
HAVE ADDED A BRIEF PERIOD OF FREEZING RAIN TO ZONES...ON THE WARM
FRONT. THE BAND AS INDICATED ON RADAR IS NARROW...AND TEMPERATURES
ON OBS JUST POST FRONTAL JUMP TO 40+ DEGREES AND WIND TO 20+ MPH.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 315 AM CST WED NOV 18 2015
VERY STRONG WINDS LEADING TO A HIGH WIND WARNING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...ALONG WITH A RED FLAG WARNING
HIGHLIGHTS THE SHORT TERM PERIOD. CURRENT HEADLINES ON TRACK.
LATEST WATER VAPOR IMAGERY SHOWS A POTENT TROUGH AND JET STREAK
PLOWING ACROSS WESTERN/CENTRAL MONTANA PUSHING TOWARD NORTH
DAKOTA. ASSOCIATED CLIPPER TYPE COLD FRONT NOW INTO SOUTHEAST
ALBERTA WITH REGIONAL RADAR SHOWING A COUPLE OF LIGHTNING STRIKES
ALONG THE FRONT NEAR GREAT FALLS MONTANA. A LEADING EDGE OF WEAK
REFLECTIVITIES ASSOCIATED WITH A WARM FRONT NOW CROSSING INTO
WESTERN NORTH DAKOTA. ONLY A TRACE REPORTED AT WOLF POINT WITH
CEILINGS AROUND 10KFT. WILL KEEP PRECIPITATION MENTION THROUGH
12Z WITH THIS NARROW BAND NON-MEASURABLE/SPRINKLES...AND AWAIT THE
COLD FRONTAL PASSAGE FOR INTRODUCING THE ISOLATED/SCATTERED
RAIN/SNOW SHOWERS. THE COLD FRONT WILL SWEEP RAPIDLY ACROSS
WESTERN NORTH DAKOTA MID MORNING...THEN INTO CENTRAL NORTH DAKOTA
BY 18Z. A 20MB TO 24MB PRESSURE GRADIENT SETS UP ACROSS THE
STATE...FROM SOUTHWEST TO NORTHEAST...WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. THIS RESULTS IN A PROLONGED PERIOD OF
STRONG/GUSTY WINDS. NAM/GFS BUFKIT SOUNDINGS REMAIN CONSISTENT
FROM PAST SEVERAL DAYS OF SUPPORTING GUSTS AROUND 60MPH. SOUNDINGS
ALSO SHOW AN AREA OF BRIEF SNOWSHOWERS WORKING THROUGH THE NORTH
THIS AFTERNOON SO THERE MAY BRIEF PERIODS OF LOWER VISIBILITIES.
THE SNOW SQUALL PARAMETER/LAKE EFFECT POTENTIAL INCREASES WITH THE
FRONTAL PASSAGE WHICH WILL NEED TO BE WATCHED THIS AFTERNOON
THROUGH WEDNESDAY NIGHT. MUCH COLDER AIR TO FOLLOW AS APPARENT
TEMPERATURES ARE FORECAST TO RANGE BETWEEN ZERO AND FIVE BELOW
ZERO THURSDAY MORNING. WINDS SLOWLY SUBSIDE THURSDAY AFTERNOON.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 AM CST WED NOV 18 2015
ONCE THINGS QUIET DOWN FROM THE SHORT TERM SYSTEM...THAT QUIETING
DOWN WILL HAPPEN BY THURSDAY NIGHT...THE REMAINDER OF THE
FORECAST LOOKS BENIGN THROUGH TUESDAY. IT WILL BE BELOW NORMAL ON
TEMPERATURES INTO SATURDAY...NORMAL LOW THIS TIME OF NOVEMBER IS
WITHIN A FEW DEGREES EITHER SIDE OF 20...AND NORMAL HIGH IN THE
MID TO UPPER 30S. BASED ON RECENT TEMPERATURES THE TEENS WE WILL
HAVE FOR LOWS AND 30S FOR HIGHS WILL FEEL QUITE COLD. THE FEEL OF
A GIVEN TEMPERATURE REALLY IS RELATIVE TO WHAT YOU ARE USED TO.
BY SATURDAY NIGHT WARM AIR ADVECTION IS UNDERWAY AND IT IS A LONG
WAY OFF YET SO TIMING COULD BE OFF...BUT IF MODEL GUIDANCE
VERIFIES OVERNIGHT LOWS SATURDAY NIGHT COULD COME EARLY IN THE
NIGHT WITH TEMPERATURE RISING IN THE EARLY MORNING HOURS OF
SUNDAY. WE GO ABOVE NORMAL ON TEMPERATURE THEN FOR SUNDAY AND
MONDAY...WITH THE NEXT COOL DOWN FOR TUESDAY. LOOKING FARTHER
OUT...THE COOLER WEATHER CONTINUES THEN THROUGH THANKSGIVING DAY.
AS FAR AS PRECIPITATION...LITTLE IF ANY THROUGH TUESDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 824 AM CST WED NOV 18 2015
A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE AT KJMS THIS
MORNING AROUND 16-17 UTC ASSOCIATED WITH A BAND OF FREEZING RAIN
THAT IMPACTED KBIS EARLIER THIS MORNING.
VERY STRONG NORTHWEST WINDS WITH GUSTS TO 50KT WILL DEVELOP OVER
THE WESTERN TERMINALS KISN/KDIK BY LATE WEDNESDAY MORNING...AND
THEN SPREAD EAST THROUGH THE AFTERNOON. THE STRONG WINDS WILL
CONTINUE THROUGH THE TAF PERIOD. LOW LEVEL WIND SHEAR WITH THE
FRONTAL PASSAGE LIKELY AND IS MENTIONED IN THE FORECASTS. BRIEF
PERIODS OF MVFR CIGS WITH SNOWSHOWERS POSSIBLE WITH THE FRONTAL
PASSAGE.
&&
.FIRE WEATHER...
ISSUED AT 415 AM CST WED NOV 18 2015
RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA LATE
WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. A STRONG COLD
FRONTAL PASSAGE REMAINS ON TRACK WITH MINIMUM RELATIVE HUMIDITIES
OF 35 TO 45 PERCENT AND NORTHWEST WIND GUSTS AROUND 60 MPH. THE
COMBINATION OF VERY STRONG WINDS AND DRY/DORMANT FUELS SUPPORTS
RAPID FIRE SPREAD IF A FIRE IGNITES.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON CST /11 AM MST/ THURSDAY FOR NDZ003-
004-011-012-019>022-034>036-042-045>047-050.
RED FLAG WARNING UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR
NDZ017>021-031>035-040>046.
HIGH WIND WARNING UNTIL NOON CST /11 AM MST/ THURSDAY FOR NDZ001-
002-009-010-017-018-031>033-040-041-043-044.
HIGH WIND WARNING FROM NOON TODAY TO NOON CST THURSDAY FOR
NDZ005-013-023-025-037-048-051.
FREEZING RAIN ADVISORY UNTIL 11 AM CST THIS MORNING FOR NDZ012-
013-022-023-035-036-046-047-050.
&&
UPDATE...AYD
SHORT TERM...KS
LONG TERM...JPM
AVIATION...AYD
FIRE WEATHER...KS
Hazardous weather outlook, Nov 18, 8:21 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
821 AM CST WED NOV 18 2015
NDZ017>021-031>034-040>045-191430-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
821 AM CST WED NOV 18 2015 /721 AM MST WED NOV 18 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH THURSDAY MORNING. A RED
FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY
THIS EVENING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS DIMINISHING DURING THE DAY THURSDAY...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
CALL REPORTS OF HIGH WIND INTO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES OR ONLINE WEB
PAGE REPORTING FORM.
NDZ001>004-009>011-191430-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-
821 AM CST WED NOV 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH THURSDAY MORNING.
SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS DIMINISHING DURING THE DAY THURSDAY...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
CALL REPORTS OF HIGH WIND INTO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES OR ONLINE WEB
PAGE REPORTING FORM.
NDZ005-025-037-048-051-191430-
ROLETTE-FOSTER-STUTSMAN-LA MOURE-DICKEY-
821 AM CST WED NOV 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON THROUGH THURSDAY
MORNING. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS DIMINISHING DURING THE DAY THURSDAY...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
CALL REPORTS OF HIGH WIND INTO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES OR ONLINE WEB
PAGE REPORTING FORM.
NDZ012-013-022-023-035-036-046-047-050-191430-
MCHENRY-PIERCE-SHERIDAN-WELLS-BURLEIGH-KIDDER-EMMONS-LOGAN-
MCINTOSH-
821 AM CST WED NOV 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A FREEZING RAIN ADVISORY IS IN EFFECT FOR THIS MORNING.
A HIGH WIND WARNING IS IN EFFECT TODAY THROUGH THURSDAY MORNING.
SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS DIMINISHING DURING THE DAY THURSDAY...OTHERWISE THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
CALL REPORTS OF HIGH WIND INTO THE NATIONAL WEATHER SERVICE AT
701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES OR ONLINE WEB
PAGE REPORTING FORM.
AYD
In the hours before
Special weather statement, Nov 18, 7:08 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
708 AM CST WED NOV 18 2015
NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-181515-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
708 AM CST WED NOV 18 2015 /608 AM MST WED NOV 18 2015/
...BRIEF PERIOD OF FREEZING RAIN EXPECTED THIS MORNING...
AS OF 7 AM CST A BAND OF PRECIPITATION...STRETCHING FROM NORTH TO
SOUTH ACROSS CENTRAL NORTH DAKOTA...WAS MOVING EASTWARD ACROSS
THE STATE. THIS BAND OF PRECIPITATION WAS CREATING BRIEF PERIODS
OF LIGHT FREEZING RAIN IN THE STANLEY TO MINOT AREAS. FREEZING
RAIN IS LIKELY TO CONTINUE AS PRECIPITATION MOVES EASTWARD...WHERE
TEMPERATURES ARE AT OR BELOW FREEZING.
A ROAD THAT LOOKS WET MAY INDEED BE ICY. SLOW DOWN AND ALLOW EXTRA
TIME FOR TRAVEL THIS MORNING. AFTER PRECIPITATION ENDS...TEMPERATURES
WILL RISE QUICKLY TO NEAR 40 DEGREES.
ACOOP/JPM
High Wind, Divide
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Divide forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Crosby RAWS reported a wind gust of 68 mph.
High Wind, Stark
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Stark forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Dickinson ASOS reported a wind gust of 60 mph.
High Wind, Williams
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Williams forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Williston ASOS reported a wind gust of 62 mph.
High Wind, Adams
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Adams forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Hettinger ASOS reported a wind gust of 72 mph.
High Wind, Mountrail
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Mountrail forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Stanley AWOS reported a wind gust of 66 mph.
High Wind, McKenzie
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- McKenzie forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
Grassy Butte NDDOT site reported a wind gust of 60 mph.
High Wind, Dunn
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Dunn forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Manning NDDOT reported a wind gust of 61 mph.
High Wind, Golden Valley
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Golden Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Beach AWOS reported a wind gust of 59 mph.
High Wind, Billings
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Billings forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Fryberg NDDOT site reported a wind gust of 59 mph.
High Wind, Slope
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Slope forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Sand Creek RAWS reported a wind gust of 59 mph.
High Wind, Bowman
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Bowman forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Bowman NDDOT site reported a wind gust of 64 mph.
High Wind, Burke
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Burke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Burke County based upon the Stanley AWOS report in Mountrail County.
High Wind, Hettinger
- When
- November 18, 9:00 AM CST to November 19, 12:00 AM CST
- Where
- Hettinger forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Hettinger County based upon the Hettinger ASOS report in Adams County.
High Wind, Rolette
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Rolette forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Rolla AWOS reported a wind gust of 66 mph.
High Wind, Burleigh
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Burleigh forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Bismarck ASOS reported a wind gust of 60 mph.
High Wind, Stutsman
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Stutsman forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Jamestown ASOS reported a wind gust of 64 mph.
High Wind, Ward
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Ward forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
Minot ASOS reported a wind gust of 65 mph.
High Wind, McLean
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- McLean forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
Garrison ASOS reported a wind gust of 73 mph.
High Wind, Pierce
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Pierce forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Rugby AWOS reported a wind gust of 62 mph.
High Wind, Mercer
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Mercer forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Golden Valley NDDOT site reported a wind gust of 65 mph.
High Wind, Oliver
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Oliver forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
Center CWOP or Citizen Weather Observer Program site reported a wind gust of 65 mph.
High Wind, Sheridan
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Sheridan forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Denhoff NDDOT site reported a wind gust of 61 mph.
High Wind, Wells
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Wells forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Harvey AWOS site reported a wind gust of 63 mph.
High Wind, Foster
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Foster forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Carrington AWOS site reported a wind gust of 68 mph.
High Wind, Morton
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Morton forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
Mandan AWOS reported a wind gust of 68 mph.
High Wind, Sioux
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Sioux forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
Tatonka Prairie RAWS reported a wind gust of 68 mph.
High Wind, Emmons
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Emmons forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
Linton AWOS reported a wind gust of 60 mph.
High Wind, McIntosh
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- McIntosh forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Wishek NDDOT site reported a wind gust of 63 mph.
High Wind, Dickey
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Dickey forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Oakes AWOS reported a wind gust of 66 mph.
High Wind, Renville
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Renville forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Renville County based upon the Minot ASOS report in Ward County.
High Wind, Bottineau
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- Bottineau forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Wind gusts are estimated for eastern Bottineau County based upon the Rolla AWOS report in Rolette County.
High Wind, McHenry
- When
- November 18, 1:00 PM CST to November 19, 6:00 AM CST
- Where
- McHenry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Wind gusts are estimated for eastern McHenry County based upon the Rugby AWOS report in Pierce County.
High Wind, Grant
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Grant forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- RAWS
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
Wind gusts are estimated for southeast Grant County based upon the Tatonka Prairie RAWS report in Sioux County.
High Wind, Kidder
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Kidder forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Wind gusts are estimated for western Kidder County based upon the Bismarck ASOS report in Burleigh County.
High Wind, Logan
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- Logan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern Logan County based upon the Wishek NDDOT site report in McIntosh County.
High Wind, La Moure
- When
- November 18, 1:00 PM CST to November 19, 12:00 AM CST
- Where
- La Moure forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Wind gusts are estimated for southern LaMoure County based upon the Oakes AWOS report in Dickey County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Georgia, November 18, 20152 injured · $268,000 · EF1 · 5 events
- High Wind in New York, November 18, 2015$65,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, November 18, 2015$50,000 · 50 kt wind · 1 event
- High Wind in South Dakota, November 18, 201567 kt wind · 26 events
- High Wind in South Dakota, November 18, 201570 kt wind · 23 events
- Flooding and Heavy Rain in North Carolina, November 18 to 19, 2015$24,000 · 4 events
- Flash Flooding and Strong Wind in Alabama, November 18, 2015$16,000 · 10 events
- Tornadoes and Flash Flood in Florida, November 18 to 19, 2015$20,000 · EF0 · 4 events
- High Wind in North Dakota, November 18, 201558 kt wind · 18 events
- High Wind in Montana, November 18, 201559 kt wind · 11 events
- Flash Flood and Heavy Rain in Hawaii, November 18 to 21, 20158 events
- Blizzard and Heavy Snow in Alaska, November 18 to 20, 201570 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603484, 603487, 603490, 603491, 603493, 603495, 603496, 603506, 603507, 603509, 603510, 603745, 603792, 603485, 603486, 603488, 603489, 603492, 603494, 603497, 603499, 603503, 603504, 603505, 603508, 603511, 603512, 603513, 603514, 603747, 603788, 603789, 603794, 603796, 603797, 603798.